| Catalog Number |
Z358T |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
| Date of Event |
02/01/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a cesarean section procedure on an unknown date and suture was used.During a surgery, the surgeon was unable to visualize the suture line and noted that the middle portion of the suture line had completely disappeared.Upon postoperative assessment, when the surgeon evaluated the patient, the suture was no longer present.Additional information was requested.
Additional Manufacturer Narrative
Product complaint: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.(b)(4)¿ initial report of the event ¿ lots 108zeb and 10a1kt.(b)(4)¿ ambiguous number of additional patients ¿ lot 10a1kt.Please confirm: are there only 2 patients involved or is the exact number of patients not known? how many patients experienced the ¿middle portion of the suture was missing¿? if the exact number of patients is known and there were more than 2 patients, please create one additional product complaint per additional patient.Did these events occur post-op and require a reoperation? how many sutures are involved in each event? for (b)(4) ¿ 2 sutures ¿ lots 108zeb and 10a1kt.Is this correct? for (b)(4)¿ 1 suture ¿ lot 10a1kt.Is this correct? for each patient, please provide the following information: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what symptoms did the patient experience following the index surgical procedure? onset date? what tissue dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? did the knots untie? were there any precipitating patient stress factors that led to the sutures untying, breakage or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b3, e1, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: i have added the following that the hospital has shared.Patient 1 is product complaint (b)(4).Patient 2 is product complaint (b)(4).Both patients timelines are below.The reason for two suture boxes was because they have the same 0 pds opened but were unsure which box/lot were used per patient since nurses grab from both of the same open boxes.Product complaint reply: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Hospital not comfortable sharing patient information.Date and name of index surgical procedure? patient 1 ¿ jan 30- c section.O feb 1- fascia dehiscence, closed again, jp drain place.Patient 2 ¿ march 12- c section.O march 16- small bowel protruded at skin, exp.Lap, sutured again, 2- 0 vicryl used for peritoneum, 0 pds on tp-1 utilized.The diagnosis and indication for the index surgical procedure? c-section.Were any concomitant procedures performed? no.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)? na.For the original intended closure, how were all layers closed? pds utilized in a continuous suture technique.How was the suture placed (interrupted or continuous)? continuous.How was the suture originally tied (multiple knots, square knot, etc.)? knots at initial start and end.What symptoms did the patient experience following the index surgical procedure? onset date? patient 1: o feb 1- fascia dehiscence, closed again, jp drain place.Patient 2: o march 16- small bowel protruded at skin, exp.Lap, sutured again, 2- 0 vicryl used for peritoneum, 0 pds on tp-1 utilized and worked.What tissue dehisced? fascia.Onset date/time of dehiscence? (# post op days) 3 days.How was the dehiscence managed? sutured to close.Please describe any surgical intervention required for the wound dehiscence including date and findings.Patient 1: o feb 1- fascia dehiscence, closed again, jp drain place.Patient 2: o march 16- small bowel protruded at skin, exp.Lap, sutured again, 2- 0 vicryl used for peritoneum, 0 pds on tp-1 utilized and worked.Please describe the appearance of the suture during the second procedure.Middle of suture was missing, 2nds stitch is good standing.Did the suture break? if so, where was the break noted (termination, middle, end)? middle.Did the suture pull out of the tissue? disappeared.Did the knots untie? initial knot and closing knot still intact.Were there any precipitating patient stress factors that led to the sutures untying, breakage or pulling out of the tissue? na.Are photos available? no.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? na, suture was normal when used, problems arose 3 days post op.Other relevant patient history/concomitant medications? na.What is the physician¿s opinion as to the etiology of or contributing factors to this event? na.What is the patient's current status? stable, sutures intact in both patients after follow up stitch was placed.Surgeon¿s name? dr.(b)(6).Will product be returned? if so, please provide the return date and tracking information.Product has been returned for both product complaint numbers.